Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Newport/Morehead City, NC

August 21, 20114 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 21, 2011, 5:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 5:45 PM EDT (21:45 UTC)
Expired
Aug 21, 2011, 6:30 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:08 PM EDTTSTM WND DMG2 Se Jenny Lind, NCTREE DOWN ON PINE BUSH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS52 KMHX 212145
SVRMHX
NCC061-079-107-147-212230-
/O.NEW.KMHX.SV.W.0070.110821T2145Z-110821T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA
  SOUTH CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM SHINE TO LA GRANGE
  TO 7 MILES WEST OF KORNEGAY...OR ALONG A LINE EXTENDING FROM 9
  MILES NORTHEAST OF GOLDSBORO TO LA GRANGE TO 9 MILES NORTHEAST OF
  WARSAW...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  JASON...
  INSTITUTE...
  ARBA...MOSS HILL...
  CASTORIA...FALLING CREEK...
  DAWSON...PINK HILL...
  MAURY...LIZZIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3517 7796 3517 7792 3515 7790 3518 7784
      3534 7783 3538 7781 3542 7783 3553 7783
      3559 7735 3533 7735 3534 7740 3533 7743
      3530 7745 3525 7743 3523 7747 3524 7752
      3516 7751 3508 7759 3503 7768 3498 7808
TIME...MOT...LOC 2145Z 261DEG 20KT 3544 7780 3527 7780
          3507 7792

$$

5
1 follow-up statement
563 
WWUS52 KMHX 212209
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
609 PM EDT SUN AUG 21 2011

NCC061-212218-
/O.CAN.KMHX.SV.W.0070.000000T0000Z-110821T2230Z/
DUPLIN NC-
609 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DUPLIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3531 7775 3542 7774 3552 7771 3559 7735
      3533 7735 3534 7740 3533 7743 3530 7745
      3525 7743 3523 7747 3524 7752 3516 7752
      3508 7759 3503 7768 3502 7775 3512 7775
      3517 7781
TIME...MOT...LOC 2208Z 261DEG 20KT 3546 7764 3529 7765
          3509 7777

$$

NCC079-107-147-212230-
/O.CON.KMHX.SV.W.0070.000000T0000Z-110821T2230Z/
GREENE NC-PITT NC-LENOIR NC-
609 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LENOIR...SOUTH CENTRAL PITT AND SOUTHEASTERN GREENE COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SNOW HILL TO FALLING CREEK TO PINK
HILL...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF FARMVILLE
TO KINSTON TO 15 MILES SOUTH OF LA GRANGE...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DAWSON...DEEP RUN...
LIZZIE...HOOKERTON...MAURY...KINSTON...WOODINGTON...ORMONDSVILLE...
GRAINGERS...QUINERLY...JOHNSONS MILLS...ROUNDTREE...WINTERVILLE...
GRIFTON AND AYDEN.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3531 7775 3542 7774 3552 7771 3559 7735
      3533 7735 3534 7740 3533 7743 3530 7745
      3525 7743 3523 7747 3524 7752 3516 7752
      3508 7759 3503 7768 3502 7775 3512 7775
      3517 7781
TIME...MOT...LOC 2208Z 261DEG 20KT 3546 7764 3529 7765
          3509 7777

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:18 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 21, 4:18 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND MOVE THROUGH
EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE BOUNDARY WILL
STALL OFFSHORE THROUGH MIDWEEK AS HIGH PRESSURE BUILDS TO THE
NORTH. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY AND
STALL INLAND THROUGH THE END OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 415 PM SUN...LATEST SFC ANALYSIS SHOWS SFC TROUGH TO THE WEST
AND COLD FRONT EXTENDING FROM CANADA SOUTHWARD INTO THE MIDWEST.
SCT CONVECTION ONGOING THIS AFTERNOON...DRIVEN PRIMARILY BY
DIURNAL HEATING AND SEABREEZE...AS BEST DYNAMICS REMAIN WELL TO
THE NORTH OF THE AREA. AT THIS TIME DO NOT ANTICIPATE WIDESPREAD
SVR THREAT...THOUGH ISOLATED STRONG STORMS WILL BE POSSIBLE THIS
AFTERNOON AND OVERNIGHT...WITH MAIN THREATS BEING GUSTY WINDS AND
HEAVY RAIN. GOOD COVERAGE STILL EXPECTED OVERNIGHT AS FRONTAL
BOUNDARY CONTINUES TO APPROACH EASTERN NC OVERNIGHT...COUPLED WITH
UPPER LEVEL SHORTWAVE MOVING THROUGH AND MOIST SW
FLOW...ESPECIALLY IN THE SOUTHERN AND COASTAL CWA. OVERNIGHT LOWS
GENERALLY IN THE 70S.

&&

.SHORT TERM /MONDAY/...
AS OF 230 PM SUN...COLD FRONT WILL MOVE INTO EASTERN NC EARLY
MONDAY AND CONTINUE TO SLOWLY PUSH SOUTHWARD THROUGH THE DAY.
EXPECT THIS FEATURE TO ACT AS AN ADDITIONAL FOCUS FOR CONVECTION.
HAVE INCREASED POPS SLIGHTLY FOR THE EARLY PART OF
MONDAY...ESPECIALLY FOR AREAS ALONG THE COAST. ISOLATED STRONG
TSTMS WILL STILL BE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN.
HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...DRIER AIR WILL SPREAD IN FROM NW TO SE MON
EVENING IN WAKE OF FRONT AND THIS SHLD GRAD END THE SHRA/TSRA.
WILL HAVE LOW CHC POP IMD CST/CSTL WTRS EARLY THEN JUST SLIGHT IMD
CST LATER. COOLER AND DRIER AIR WILL BE WORKING IN AND EXPECT LOWS
MON NIGHT TO RANGE FROM LOW TO MID 60S COOLER INLAND SPOTS TO
LOWERS 70S CST. TUE LOOKS NICE AT THIS POINT AS HIGH PRES BUILDS
JUST TO THE N WITH PLENTY OF SUN AND PLEASANT TEMP/HUMIDITIES
EXPECTED. AS THE HIGH SLIDES OFFSHORE WED WILL SEE LOW LVL FLOW
BECOME ONSHORE AND BOTH 12Z GFS AND 00Z ECMWF SHOW SOME PRECIP
SRN TIER SO CONT SLIGHT POP ACROSS THE S. ON THU A FRONT IS
EXPECTED TO STALL TO THE NW WITH CONT SLIGHT CHC TO CHC OF
SHRA/TSRA ACROSS REGION.

FOCUS LATER IN THE WEEK AND INTO THE WEEKEND WILL BE TROPICAL
CYCLONE IRENE. LATEST NHC TRACK TAKES IT INTO FLA THEN N WELL
INLAND FROM THE CST. 12Z GFS IS FASTER AND FURTHER E SO AS WOULD
EXPECT PLENTY OF UNCERTAINTY THIS FAR OUT ON WHERE IRENE WILL GO.
IT DOES APPEAR IT WILL BE CLOSE ENOUGH TO PRODUCE DECENT CHC OF
SHRA AND A FEW TSRA NEXT WEEKEND...SINCE SO FAR OUT HAVE SOLID CHC
POPS STARTING FRI AND CONT THRU SUNDAY AND CAN RAISE THESE LATER AS
FORECAST BECOMES MORE CLEAR. ALL INTERESTS SHLD CONT TO MONITOR
LATEST FORECASTS FROM NHC FOR IRENE AS COULD HAVE SIGNIFICANT
IMPACT ON ERN NC.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS OF 230 PM SUN...CURRENTLY MIXED BAG OF VFR/MVFR CONDITIONS
ACROSS THE EASTERN NC. SCT CONVECTION ONGOING THIS AFTERNOON AND
EXPECT THAT TO CONTINUE INTO THE OVERNIGHT HOURS AND INTO EARLY
MONDAY AS COLD FRONT MOVES INTO THE REGION. AT THIS TIME EXPECT
PREDOMINATE VFR CONDITIONS OUTSIDE OF CONVECTION. WINDS WILL
BECOME NORTHERLY BEHIND THE FRONT MONDAY.

LONG TERM /MONDAY NIGHT THROUGH FRI/...
AS OF 230 PM SUNDAY...SHRA/TSRA WILL BE ENDING FROM W TO E MON
EVENINGS AS COLD FRONT DRIFTS OFFSHORE. DRIER AIR WILL SLOWLY
SPREAD IN BUT WITH WET GROUND FROM EXPECTED RAIN NEXT 24 TO 30 HRS
COULD SEE SOME FOG DEVELOP. MAINLY VFR TUE AND WED AS HIGH PRES
PASSES TO THE N...INCREASING ONSHORE FLOW MAY RESULT IN MORE
CLOUDS WED AND THERE MAY BE A FEW CIGS IN MVFR RANGE. WDLY SCT TO
SCT SHRA/TSRA EXPECTED THU WITH CONT ONSHORE FLOW WITH FRONT
STALLING TO THE NW...AGAIN LOOKS LIKE MOST OF THE THE TIME WILL
SEE VFR CONDITIONS. MAY BEGIN TO INCREASE IN TROP MOISTURE FRI
WELL AHEAD OF IRENE ESPCLY LATE SO SOME PDS OF REDUCED CIGS AND
VSBYS WILL BE POSSIBLE...LOTS OF UNCERTAINTY ON TIMING AND TRACK
OF IRENE SO TIMING OF PRECIP DIFFICULT THIS FAR OUT.

&&

.MARINE...
SHORT TERM /THROUGH MON/...
AS OF 415 PM SUN...LATEST OBS CURRENTLY SHOW PREDOMINATE S/SW WINDS
10-20KT. CHALLENGING MARINE FORECAST FOR TONIGHT INTO EARLY MONDAY
MORNING. MODELS IN GOOD AGREEMENT SHOWING SW WINDS INCREASING TO
15-25KT LATE THIS AFTERNOON AND INTO TONIGHT AS GRADIENT TIGHTENS
AHEAD OF APPROACHING FRONT...WITH SEAS BUILDING TO 3-5FT. HAVE
WENT AHEAD AND ISSUED SCA FOR WATERS SOUTH OF OREGON INLET AND
PAMLICO SOUND...AS THINK THERE WILL BE FREQUENT GUSTS TO 25
KT...THOUGH COULD END UP BEING MARGINAL. COLD FRONT WILL MOVE INTO
THE REGION MONDAY AND SLOWLY PUSH SOUTH THROUGH THE DAY WITH WINDS
BECOMING N BEHIND IT.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM SUNDAY...NE FLOW 10 TO 15 TO SOLID 15 KTS WILL
DEVELOP MON NIGHT AND TUE AS FRONT MOVES OFFSHORE...SEAS OF
MAINLY 3 TO 4 FEET EXPECTED. LIGHT ONSHORE FLOW THU WILL BECOME
MORE SE LATE AS FRONT STALL TO THE NW. WILL BEGIN TO SEE A BIT OF
A SWELL FROM IRENE HOWEVER WILL NOT BUILDS SEAS AS FAST/BIG AS
WAVEWATCH...DO SHOW SOME 5 FT SEAS OUTER WTRS LATER THU. WAVE
WATCH SHOWS SEAS REACHING 10 TO 18 FEET FRI OVER CNTRL AND SRN
OUTER WTRS. SINCE LATEST GFS IS FURTHER E AND FASTER THAN OFFICIAL
TRACK WILL NOT FOLLOW WAVEWATCH...WILL BE SIMILAR TO PREV FCST
WITH SCA SEAS REACHING OUTER SRN WTRS LATER FRI. MARINE INTERESTS
SHOULD CONTINUE TO MONITOR THE PROGRESS OF TROPICAL STORM IRENE
THROUGH THE NATIONAL HURRICANE CENTER.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR AMZ135-152-154-156-158.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF
AVIATION...CQD/RF
MARINE...CQD/RF
Hazardous weather outlook, Aug 21, 3:08 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 PM EDT SUN AUG 21 2011

NCZ029-044>047-079>081-090>095-098-103-104-221900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
308 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH THE MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND
MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE LIKELY WITH PRIMARY
THREATS BEING GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 1:26 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
126 PM EDT SUN AUG 21 2011

NCZ098-211815-
ONSLOW-
126 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 215
PM EDT...

AT 125 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF FOLKSTONE...OR ABOUT 11 MILES NORTHWEST OF NORTH TOPSAIL
BEACH...MOVING NORTHEAST AT 10 TO 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DIXON...HAWS RUN...
VERONA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3451 7760 3468 7767 3488 7758 3476 7731
      3468 7737 3471 7741 3471 7742 3471 7741
      3467 7738 3448 7753
TIME...MOT...LOC 1725Z 208DEG 9KT 3460 7758

5
Special weather statement, Aug 21, 2:12 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 PM EDT SUN AUG 21 2011

NCZ029-044-079-080-090>093-211915-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-
212 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 315 PM
EDT...

AT 212 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELL ARTHUR TO ORMONDSVILLE
TO SNOW HILL TO 7 MILES SOUTHWEST OF LA GRANGE...OR ALONG A LINE
EXTENDING FROM FARMVILLE TO 5 MILES WEST OF AYDEN TO 10 MILES
NORTHEAST OF LA GRANGE TO 7 MILES SOUTHWEST OF LA GRANGE...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOOKERTON...FALLING
CREEK...GREENVILLE...HOUSE...KINSTON...WOODINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3517 7801 3519 7800 3517 7789 3518 7784
      3534 7783 3538 7781 3540 7781 3544 7778
      3550 7765 3571 7759 3567 7695 3547 7695
      3548 7698 3544 7695 3541 7695 3534 7710
      3512 7738
TIME...MOT...LOC 1812Z 276DEG 18KT 3562 7750 3545 7747
          3543 7766 3522 7782

10
Special weather statement, Aug 21, 3:03 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SUN AUG 21 2011

NCZ029-044-080-091>093-212000-
BEAUFORT-CRAVEN-JONES-LENOIR-MARTIN-PITT-
303 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...JONES...BEAUFORT...
LENOIR...PITT AND MARTIN COUNTIES THROUGH 400 PM EDT...

AT 302 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GRIMESLAND TO HONOLULU TO
GRAINGERS TO PHILLIPS CROSSROADS...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF WASHINGTON TO 8 MILES SOUTHEAST OF AYDEN TO 8
MILES EAST OF KINSTON TO 11 MILES SOUTHEAST OF KINSTON...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CALICO...HONOLULU...
OLD FORD...FORT BARNWELL...WASHINGTON...WILMAR.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3530 7755 3540 7740 3571 7722 3568 7666
      3544 7682 3548 7698 3545 7696 3545 7692
      3542 7683 3532 7699 3513 7703 3513 7704
      3507 7705 3505 7761
TIME...MOT...LOC 1902Z 268DEG 14KT 3560 7717 3540 7729
          3531 7744 3514 7746

10
Local storm report, Aug 21, 3:48 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     1 ENE VANCEBORO         35.31N  77.14W
08/21/2011                   CRAVEN             NC   TRAINED SPOTTER

            TREE LIMBS DOWN ON FARM LIFE AVE

&&

EVENT NUMBER MHX1100378

JSCHULZ
Special weather statement, Aug 21, 4:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 PM EDT SUN AUG 21 2011

NCZ029-044-079-090-091-212130-
DUPLIN-GREENE-LENOIR-MARTIN-PITT-
429 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR...PITT...
MARTIN AND GREENE COUNTIES THROUGH 530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
LINDELL TO 19 MILES WEST OF FAISON...OR ALONG A LINE EXTENDING FROM
13 MILES SOUTH OF NASHVILLE TO 23 MILES WEST OF MOUNT OLIVE...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LINDELL...BOWDENS....
..FAISON...BOWDENS......WALSTONBURG...SHINE......BEAUTANCUS.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3519 7816 3518 7807 3520 7802 3515 7790
      3523 7783 3534 7783 3538 7781 3542 7783
      3557 7783 3580 7748 3584 7739 3582 7736
      3586 7735 3586 7730 3505 7796 3505 7816
      3511 7818
TIME...MOT...LOC 2029Z 270DEG 19KT 3578 7791 3513 7845

10
Special weather statement, Aug 21, 5:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT SUN AUG 21 2011

NCZ044-079-090>093-098-212230-
CRAVEN-DUPLIN-GREENE-JONES-LENOIR-ONSLOW-PITT-
524 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...LENOIR...PITT AND GREENE COUNTIES THROUGH 630 PM EDT...

AT 524 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LINDELL TO WARSAW...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF GOLDSBORO TO
WARSAW...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LINDELL...SHINE...
JASON...CASTORIA...MOSS HILL...LIZZIE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3518 7808 3520 7802 3517 7797 3517 7792
      3515 7790 3518 7784 3534 7783 3538 7781
      3540 7781 3542 7783 3557 7783 3558 7782
      3548 7722 3481 7744 3491 7815 3496 7816
TIME...MOT...LOC 2124Z 281DEG 23KT 3550 7785 3501 7802

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:26 PM EDTSpecial Weather StatementMHXOnslow49 min
Aug 21, 2:12 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt63 min
Aug 21, 3:03 PM EDTSpecial Weather StatementMHXBeaufort, Craven57 min
Aug 21, 3:30 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico45 min
Aug 21, 3:58 PM EDTSpecial Marine WarningMHX62 min
Aug 21, 4:11 PM EDTSmall Craft AdvisoryMHX15 hr
Aug 21, 4:29 PM EDTSpecial Weather StatementMHXGreene61 min
Aug 21, 5:24 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir66 min
Aug 21, 7:08 PM EDTSpecial Weather StatementMHXMartin, Pitt67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.